×

zbMATH — the first resource for mathematics

An affirmative answer to a question of Ciliberto. (English) Zbl 0805.14026
Here (answering in particular a question posed in print by C. Ciliberto) the author gives a very interesting example of nondegenerate smooth projective submanifold \(X \subset \mathbb{P}^{2n + 1}\), \(n \geq 9\), \(\dim (X) = n\), with \(K_ X\) ample (hence \(X\) not ruled by lines), such that the tangent variety \(\text{Tan} (X)\) has dimension \(\leq 2n-1\) and such that for a general \(P \in X\), the embedded tangent space \(T_ PX\) intersects \(X\) at some points \(\neq P\). The key for the construction is the fact that for \(m\geq 3\) the secant variety \(\text{Sec} (G(m,1))\) of the Plücker embedding of the Grassmannian \(G(m,1)\) of lines in \(\mathbb{P}^ m\) has dimension \(\leq 2 \dim (G(m,1))-3\) (hence \(\quad\text{Tan} (G(m,1)) = \text{Sec} (G(m,1)))\).
Reviewer: E.Ballico (Povo)
MSC:
14N05 Projective techniques in algebraic geometry
14M15 Grassmannians, Schubert varieties, flag manifolds
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Ballico, E.; Ciliberto, C., Open problems, Algebraic curves and projective geometry Proceedings Trento 1988, Springer Lecture Notes in Math., 1389, 277-285, (1988)
[2] Fulton, W.; Hansen, J., A connectedness theorem for projective varieties, with application to intersections and singularities of mappings, Annals of Math., 110, 159-166, (1979) · Zbl 0389.14002
[3] Fujita, T.; Roberts, J., Varieties with small secant varieties: the extremal case, Am. J. Math., 103, 953-976, (1981) · Zbl 0475.14046
[4] Hartshorne, R.: Algebraic geometry. (Graduate Texts in Mathmatics, 52.) Berlin Heidelberg New York: Springer 1983 · Zbl 0531.14001
[5] Kaji, H., On tangentially degenerate curves, J. London Math. Soc., 33, 430-440, (1986) · Zbl 0565.14017
[6] Miyaoka, Y.; Mori, S., A numerical criterion for uniruledness, Annals of Math., 124, 65-69, (1986) · Zbl 0606.14030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.